MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10605
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that catheter entrapment occured.The target lesion was located in the left anterior descending (lad) artery.A 2.50 x 28 synergy drug-eluting stent was advanced but was unable to deliver over the entire non bsc guidewire placed in the lad.The wire became stuck in the rapid exchange junction.When resistance was encountered, the physician tried to pull the synergy stent back and sheared the wire off in the monorail section while still inside the guide catheter.The wire with the stent delivery system along with the portion of the guidewire that sheared off was all removed from the patient's body.The physician attempted to re-wire the system and utilize a different stent to complete the procedure but it was unable to cross the lesion.The physician elected to discontinue the procedure and treat the patient medically.There were no patient complications reported and the patient was fine.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 28 mm stent delivery system was returned for analysis.A visual examination of the stent found no issues.There was no sign of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal markerbands.The crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.Reddish media resembling blood was noted on the distal edges of the tip.This is consistent with device use.A visual and tactile examination of the hypotube multiple kinks along several locations of the hypotube shaft.This type of damage is consistent with excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found damages on the port bond, however, during analysis a recommended 0.014 guidewire was loaded without issues.This type of damage is consistent with excessive force that could have been applied on the delivery system.A customer guidewire (od - 0.0140) was returned not attached to the device.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8334903
Report Number2134265-2019-01187
Device Sequence Number1554845
Product Code NIQ
UDI-Device Identifier08714729840275
UDI-Public08714729840275
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number10605
Device Catalogue Number10605
Device Lot Number0022551532
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date02/13/2019
Supplement Report FDA Received Date04/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1